Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

August 8, 2021Obion County, Weakley County, Tennessee

NWS Memphis, TN issued this special weather statement at Aug 8, 2021, 9:52 PM CDT for Obion County, Weakley County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2021, 9:52 PM CDT (02:52 UTC)
Expired
Aug 8, 2021, 10:30 PM CDT
In force
38 min
Issued by
NWS Memphis, TN
Hail
0.00 in
Wind
40

Counties Obion County, TN, Weakley County, TN

The radar

The Paducah radar (KPAH), 82 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 809 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
809 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1677 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

525 
WWUS84 KMEG 090252
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
952 PM CDT Sun Aug 8 2021
 
TNZ002-003-019-020-090330-
Weakley TN-Obion TN-Dyer TN-Gibson TN-
952 PM CDT Sun Aug 8 2021

...Strong thunderstorms will impact portions of Weakley, northeastern
Dyer, northwestern Gibson and Obion Counties through 1030 PM CDT...

At 951 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near South Fulton to near Cloverdale. Movement
was southeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Martin, Union City, Fulton, Dresden, South Fulton, Dyer, Greenfield,
Troy, Kenton, Rutherford, Obion, Sharon, Latham, Palmersville,
Trimble, Rives, Yorkville, Mason Hall, Mount Pelia and Glass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3650 8853 3621 8867 3604 8903 3625 8935
      3650 8906
TIME...MOT...LOC 0251Z 293DEG 20KT 3650 8897 3624 8927 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

MJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:10 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Aug 8, 6:10 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
610 PM CDT Sun Aug 8 2021

.UPDATE...
See the 00z aviation discussion.

&&

.PREV DISCUSSION... /issued 346 PM CDT Sun Aug 8 2021/

DISCUSSION...

A few showers have developed over the area this afternoon mainly
over northeast Arkansas. Otherwise, skies are mostly clear with
cumulus clouds building over the area. By tonight, short range
models indicate more widespread showers pushing into Kentucky and
barely reaching our area. There's a slight chance some of our
northern counties may see widespread showers but most shower
development should be diurnally driven, and should dissipate by
this evening. Lows tonight will be in the mid to upper 70s.

An upper trough from the Plains will push through the area
bringing more showers through Monday. With the greatest chance of
shower development to our east. Temperatures tomorrow will be in
the low 90 with dewpoint temperatures in the low to mid 70s. A
Heat Advisory is our for all of east Arkansas and just east of the
Mississippi River.

High pressure starts to build into the area by Tuesday, so
temperatures will begin to climb during the work week. Highs will
be in the mid 90s through Wednesday, then upper 90s Thursday into
Friday before the next trough moves in. Expect afternoon showers
and thunderstorms to be possible each day before a cold front
moves through the region by the weekend. Long range models differ
on timing and even if the front completely makes it through the
area, but they're in pretty good agreement on widespread showers
Friday afternoon/evening and again Saturday afternoon. Still
continued to have slight chance PoPs during this time. The good
news is, if the cold front does make it through, temperatures will
go back to the lower 90s. Stay tuned.

SWB

&&

.AVIATION...
/00z TAFs/

The primary question for tonight is whether or not the convection
to the north develops a cold pool and surges southeast during the
early morning hours. Confidence is low, but regardless, it should
be weakening if it approaches JBR. This may result a few showers
or thunderstorms tonight into early Monday. Most of the area
should be dry tomorrow afternoon, though a few air mass storms are
again possible with peak heating. Stronger surface winds
overnight will likely preclude significant fog development.

MJ

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory from 10 AM to 7 PM CDT Monday for Clay-Craighead-
     Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
     Poinsett-St. Francis.

MO...Heat Advisory from 10 AM to 7 PM CDT Monday for Dunklin-Pemiscot.

MS...Heat Advisory from 10 AM to 7 PM CDT Monday for Coahoma-DeSoto-
     Panola-Quitman-Tallahatchie-Tate-Tunica.

TN...Heat Advisory from 10 AM to 7 PM CDT Monday for Dyer-Lake-
     Lauderdale-Obion-Shelby-Tipton.

&&
Hazardous weather outlook, Aug 8, 2:32 PM CDT, 7 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
232 PM CDT Sun Aug 8 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-092145-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
232 PM CDT Sun Aug 8 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

A few strong to severe storms with gusty winds are possible over
parts of Northeast Arkansas and the Missouri Bootheel.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A heat advisory is in effect for much of the Mid-South Monday and
will likely need to be extended through much of the week for
afternoon heat indices at or above 105 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

SJM

In the hours before

Special weather statement, Aug 8, 7:30 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Memphis TN
730 PM CDT Sun Aug 8 2021

MOZ113-090115-
Dunklin MO-
730 PM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of northeastern Dunklin
County through 815 PM CDT...

At 729 PM CDT, Doppler radar was tracking a strong thunderstorm near
Qulin, or 11 miles north of Chalk Bluff Natural Area, moving east at
25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Malden, Glennonville, Brian, Valley Ridge and Townley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3663 8996 3654 8995 3653 8996 3656 9018
      3659 9019 3660 9017 3661 9017 3662 9016
      3661 9016 3662 9015 3663 9015
TIME...MOT...LOC 0029Z 270DEG 22KT 3665 9021

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MJ
Special weather statement, Aug 8, 8:17 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Memphis TN
817 PM CDT Sun Aug 8 2021

MOZ113-090145-
Dunklin MO-
817 PM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of northeastern Dunklin
County through 845 PM CDT...

At 816 PM CDT, Doppler radar was tracking a strong thunderstorm near
Malden, moving east at 20 mph.

HAZARD...Winds in excess of 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Malden, Glennonville, Brian, Valley Ridge, Providence, Morris State
Park and Townley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3663 8996 3659 8996 3654 8995 3653 8996
      3650 8996 3656 9016 3663 9014
TIME...MOT...LOC 0116Z 283DEG 19KT 3659 9006

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MJ
Special weather statement, Aug 8, 9:04 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Memphis TN
904 PM CDT Sun Aug 8 2021

TNZ001-002-090245-
Lake TN-Obion TN-
904 PM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of Obion and
northeastern Lake Counties through 945 PM CDT...

At 904 PM CDT, Doppler radar was tracking a strong thunderstorm near
Reelfoot Lake State Park, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Union City, Reelfoot Lake State Park, Tiptonville, Troy, Obion,
Clayton, Hornbeak, Woodland Mills, Rives, Samburg, Wright,
Cronanville, Shaffner, Roneys Store, Elbridge, Sunkist Beach, Blue
Bank, Proctor City, Jacksonville and Fremont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3650 8897 3633 8897 3625 8933 3637 8951
      3638 8951 3642 8955 3644 8954 3646 8952
      3648 8952 3650 8954 3650 8949 3647 8949
      3646 8947 3647 8944 3650 8942 3651 8930
TIME...MOT...LOC 0204Z 284DEG 27KT 3645 8940

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MJ
Special weather statement, Aug 8, 9:52 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
952 PM CDT Sun Aug 8 2021

TNZ002-003-019-020-090330-
Weakley TN-Obion TN-Dyer TN-Gibson TN-
952 PM CDT Sun Aug 8 2021

...Strong thunderstorms will impact portions of Weakley, northeastern
Dyer, northwestern Gibson and Obion Counties through 1030 PM CDT...

At 951 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near South Fulton to near Cloverdale. Movement
was southeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Martin, Union City, Fulton, Dresden, South Fulton, Dyer, Greenfield,
Troy, Kenton, Rutherford, Obion, Sharon, Latham, Palmersville,
Trimble, Rives, Yorkville, Mason Hall, Mount Pelia and Glass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3650 8853 3621 8867 3604 8903 3625 8935
      3650 8906
TIME...MOT...LOC 0251Z 293DEG 20KT 3650 8897 3624 8927

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MJ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 9:04 PM CDTSpecial Weather StatementMEGObion41 min
Aug 8, 10:11 PM CDTSevere Thunderstorm WarningMEGObion, Weakley34 min
Aug 8, 10:32 PM CDTAreal Flood AdvisoryMEGLake, Obion, Weakley3 hr
Aug 8, 10:45 PM CDTSpecial Weather StatementMEGHenry, Weakley45 min
Aug 8, 7:30 PM CDTSpecial Weather StatementMEGStoddard45 min
Aug 8, 7:41 PM CDTTornado WarningMEGDunklin34 min
Aug 8, 8:17 PM CDTSpecial Weather StatementMEGStoddard28 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.